Bisoprolol : Can anyone let me know the... - British Heart Fou...

British Heart Foundation

39,078 members25,070 posts

Bisoprolol

Madgranny2 profile image
20 Replies

Can anyone let me know the best time to take my 5mg of Bisoprolol please ? I take it in a morning with breakfast but feel a little sickly and as I also sleep very badly did wonder if taking it at night might help.

I had valve and artery replacement 10 days ago. Thank you

20 Replies
Heather1957 profile image
Heather1957

I take my 2.5 mg in the morning but have never had an issue, I have heard some people take it at night though.

Hello there - sorry to hear you're having some problems after your surgery. It might help to split the dose and have 2.5mg at breakfast and the other 2.5mg with your evening meal or before bed. If you have a chat to your GP they'll be able to arrange this with you if they feel it's suitable.

I hope this helps.

Take care,

Chris

Madgranny2 profile image
Madgranny2 in reply to

Thank you Chris, will do that

Geoff51 profile image
Geoff51Heart Star

I always take my Bisoprolol, Simvastatin and Ramipril with supper about 10pm, my aspirin with breakfast and my Omeprazole on waking, it seems to work for me.

Madgranny2 profile image
Madgranny2

Thanks, I will try it at supper I take my Ramipril then

James1967f profile image
James1967f

Depends, have you done 24 hr BP monitoring ? What did you take before, or just started tablets. Either 2.5 mg breakfast and 2.5 mg supper. Or 5 mg breakfast.

James

Madgranny2 profile image
Madgranny2 in reply to James1967f

Just started Bisoprolol after my op

James1967f profile image
James1967f

Hi again madgranny

Best is to ask your GP , if you can't get to see the GP ask for telephone consultation or leave a letter for your GP at reception . Other alternative is to speak to consultants secretary talk to them.

James

Madgranny2 profile image
Madgranny2 in reply to James1967f

Was told I could take the Bisoprolol anytime of day am or pm

MKB38 profile image
MKB38

I'm glad your operation is behind you now. My surgeon has warned me that I will feel worse before I start to feel better. You are at least now on the road to recovery, good luck.

getrico profile image
getrico

Usually taken morning after breakfast so to keep everything ticking correctly during the day. Do a BP on an empty stomach to know where your at or regular time . Check with GP. Dosage may go up or down depending how healthy you are.

When ready, Doing allot of exercise cardio etc will make your heart stronger and lower your BP (at rest ) which means dosages will be lowered! That's a good thing. 💪🏿👍🏿

Good luck!

Twobells profile image
Twobells

I was taken of my bisoporol as lowered my blood pressure to much. I think there are alternatives as well. See GP for advice

Madgranny2 profile image
Madgranny2

I'm a great believer in natural remedies getrico. I make Tumeric paste for my arthritis My Bisoprolol is used after recent open heart surgery for other reasons than BP. AF is just one of them but I have had to stop taking it having the most awful side effects. Have had tests today and chat with my GP today and agreed to half the dose but a new lower dose not just halving the tablets I have as that leaves an uncoated edge she tells me not good for someone so drug sensitive. If not a different tablet will be tried. Here we go again, thanks for your reply

Twobells profile image
Twobells in reply to Madgranny2

I was on the lowest dose possible, but still had problems. That is one table you cannot cut in half either my GP considered this, but no way to cut it.

Twobells profile image
Twobells

My problem is not trying to lower my blood pressure as its already on the low side so bisoporol dropped it even more which then leads to me fainting. Been taken of all meds and having one at a time re-introduced find out which ones are actually helping me. Just started on ramp rip 1.25 and today felt faint blood pressure very low. Been advised to take this at night, but still faint.

Madgranny2 profile image
Madgranny2 in reply to Twobells

These side effects are awful Twobells. Op was a success but I just wish like you that the meds could be sorted.

I've just started on 2.5 but taking it every other day for week then build up to every day. Like you with Ramipril I'm taking it at night. fingers crossed for us both

JoJo444 profile image
JoJo444

Hi

I take mine at night, and it seems to have made a difference. I take 10-15mg of Bisoprolol which debilitates me, so night time dose helps me sleep and I get through the day.

Madgranny2 profile image
Madgranny2 in reply to JoJo444

I'm pleased it's helped. I'm still doing ok on mine at night

MKB38 profile image
MKB38 in reply to Madgranny2

How is the DVT? I hope you are improving.

Madgranny2 profile image
Madgranny2

Not good at all, it's quite a nasty one and been told it will take months and could leave me with life long damage to my foot and ankle. I will email you Margaret

You may also like...